Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 54, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 21, 2018, 6:36 PM EDT for Parke County, Vermillion County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2018, 6:36 PM EDT (22:36 UTC)
- Expired
- Jun 21, 2018, 7:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Parke County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
534
WUUS53 KIND 212236
SVRIND
INC121-165-212315-
/O.NEW.KIND.SV.W.0054.180621T2236Z-180621T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
636 PM EDT THU JUN 21 2018
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Parke County in west central Indiana...
Southern Vermillion County in west central Indiana...
* Until 715 PM EDT.
* At 636 PM EDT, a severe thunderstorm was located near Clinton, or
18 miles northeast of Paris, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clinton, Rockville, Newport, Fairview Park, Montezuma, Dana, Mecca,
Bloomingdale, Marshall, Turkey Run State Park, Cecil Harden Lake
and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3995 8733 3995 8709 3987 8709 3987 8706
3970 8701 3963 8742 3980 8750
TIME...MOT...LOC 2236Z 254DEG 11KT 3975 8739
HAIL...1.00IN
WIND...60MPH
$$
TDUD2 follow-up statements
294
WWUS53 KIND 212253
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
653 PM EDT THU JUN 21 2018
INC121-165-212315-
/O.CON.KIND.SV.W.0054.000000T0000Z-180621T2315Z/
Parke IN-Vermillion IN-
653 PM EDT THU JUN 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PARKE AND EAST CENTRAL VERMILLION COUNTIES...
At 652 PM EDT, a severe thunderstorm was located over Rockville, or
21 miles northeast of Terre Haute, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rockville, Montezuma, Mecca, Bloomingdale, Marshall, Turkey Run State
Park, Cecil Harden Lake and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3995 8733 3995 8709 3987 8709 3987 8706
3970 8701 3964 8735 3983 8742
TIME...MOT...LOC 2252Z 232DEG 13KT 3974 8719
HAIL...1.00IN
WIND...60MPH
$$
TDUD717
WWUS53 KIND 212306
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
706 PM EDT THU JUN 21 2018
INC121-165-212315-
/O.EXP.KIND.SV.W.0054.000000T0000Z-180621T2315Z/
Parke IN-Vermillion IN-
706 PM EDT THU JUN 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR PARKE AND EAST CENTRAL
VERMILLION COUNTIES WILL EXPIRE AT 715 PM EDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
LAT...LON 3995 8733 3995 8709 3987 8709 3987 8706
3970 8701 3964 8735 3983 8742
TIME...MOT...LOC 2305Z 254DEG 11KT 3975 8715
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:02 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 21, 4:02 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 402 PM EDT Thu Jun 21 2018 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 242 PM EDT Thu Jun 21 2018 Several rounds of showers and thunderstorms will result in some much needed rain for the end of the week as a low pressure system rotates over the Mid Mississippi Valley. The core of this system will move into central Indiana tomorrow, but bands rotating around and ahead of it could start impacting the forecast area by this evening. Meanwhile, a stationary boundary extending from Illinois to the Delmarva will be an additional source of convective development through tonight. As the aforementioned system moves farther east on Saturday, there will be a bit of a reprieve in the active pattern before another round of showers and thunderstorms enter from the south on Saturday night. After that, brief ridging will bring dry conditions early in the extended period, followed by more showers and thunderstorms late in the period with an upper trough. && .NEAR TERM /Tonight/... Issued at 242 PM EDT Thu Jun 21 2018 The main focus of the near term period will be convective potential. Currently, widespread showers/isolated thunderstorms are drifting across northeast portions of central Indiana with more isolated activity elsewhere due to a stationary boundary in the area. These slow moving showers are creating an increased flood threat for the near term period, especially over the northern counties. Meanwhile, focus is also on a line of convective activity over Illinois that has been generating severe weather over the last few hours. With a little bit of clearing between that line and the current convection over central Indiana, there could be enough time for some weak destabilization. So, will not completely rule out the threat for isolated severe storms this evening into tonight across central Indiana, will have to continue to monitor that line. In addition, temperatures tonight will generally be in the mid to upper 60s, did not deviate from latest blended initialization. && .SHORT TERM /Tomorrow through Sunday/... Issued at 242 PM EDT Thu Jun 21 2018 The main focus of the short term period will be the threat for flooding along with showers and thunderstorms. A broad low pressure system rotating over northern Missouri/southern Iowa will track into central Indiana tomorrow, keeping high rain chances in the forecast along with the threat for isolated severe at times. PWAT values will continue to be near 1.5 inches, so flash flooding will still be a threat. Activity will taper off though by Saturday as that system moves farther east, and there will be a bit of a lull for Saturday night before additional showers and thunderstorms approach from the south on Sunday. Temperatures through the period will generally be at or slightly below normal. && .LONG TERM /Sunday Night through Thursday/... Issued at 238 AM EDT Thu Jun 21 2018 The extended timeframe begins with an upper ridge building across the Ohio River Valley states, while surface high pressure builds across the area as well. Dry conditions and near to slightly above normal temperatures are expected through Tuesday. By Tuesday night, shower and thunderstorm chances begin to increase as the effects from an upper level disturbance pushing our way from the west begin. The associated surface low will push east across the Great Lakes sending a weak cold frontal boundary into northern portions of central Indiana late Wednesday. Kept chance POP going for Wednesday and Wednesday night. Rainfall chances will then lessen on Thursday as the upper system and front pull away from the area. Warm air advection influenced by strong southwest winds pick up on Wednesday...leading to the potential return of near 90 degree temps on Wednesday and 90 degree temps on Thursday. && .AVIATION /Discussion for the 21/1800Z TAF Issuance/... Issued at 123 PM EDT Thu Jun 21 2018 Difficult terminal forecast for the this TAF cycle. The first wave of rainfall is continuing to push across the terminals early this afternoon. Went prevailing MVFR or borderline MVFR/VFR ceilings to start the timeframe along with a TEMPO group to catch dropping vsbys and ceilings as stronger showers and storms push across the terminals. A second batch of showers and thunderstorms are forecast to push into and/or develop across western parts of central Indiana around 2100Z and then pass northeast across the terminals. Went with prevailing VFR ceilings...with a TEMPO group picking up on the potential for scattered showers and thunderstorms dropping visibilities and ceilings to IFR category through approximately 22/0100Z. With a frontal boundary draped across central Indiana...expect winds in LAF to come in easterly, while the other terminals pull in winds out of the south to south- southwest. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM....MRD AVIATION...MRD
Hazardous weather outlook, Jun 21, 5:00 PM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 500 PM EDT Thu Jun 21 2018 INZ021-028>031-035>049-051>057-060>065-067>072-222100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 500 PM EDT Thu Jun 21 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Showers and thunderstorms are expected this evening and tonight. A few of the storms could be strong to severe, and heavy rainfall leading to flooding will be possible. Hazards: Heavy rainfall, strong to damaging winds, and lightning. Timing: The best chances for severe storms will be through the evening. Thunderstorms will be possible any time. Discussion: A frontal boundary moving slowly north through central Indiana will bring showers and thunderstorms to the area. A few of these storms could become strong to severe. With ample moisture available, heavy rainfall is a threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Periodic thunderstorms are possible through Sunday evening, and again Tuesday night through Wednesday. These storms are not expected to be severe. Slow moving storms on Friday could lead to flooding problems. Discussion: A couple of frontal systems will keep chances for thunderstorms in the forecast through Sunday evening and another system will approach on Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jun 21, 4:00 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
400 PM EDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HEAVY RAIN 3 N ROSSVILLE 40.46N 86.59W
06/21/2018 M4.80 INCH CARROLL IN PUBLIC
AMOUNT SINCE MIDNIGHT. RAIN WAS HEAVIEST
BETWEEN 10 AM AND 1 PM EDT. APPROXIMATE
LOCATION. CALLER GAVE LOCATION AS 2 W OF
STATE ROAD 75 AND 2 E OF OWASCO.
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:51 PM EDT | Areal Flood Warning | IND | Carroll, Clinton, Howard | 3 hr |
| Jun 21, 7:35 PM EDT | Special Weather Statement | IND | Montgomery | 55 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.